Error estimation in the numerical solving of operator equations

Abstract

Let \(X\) be a Banach space and \(\varphi:X\rightarrow X\) a nonlinear operator. Assume the equation \(x=\varphi \left( x\right)\) has a solution \(x^{\ast}\), and the sequence \(x_{n}=\varphi \left( x_{n-1}\right) ,\ n\geq1\) converges with order at least \(k\geq2\).

We consider a setting useful for practical applications, where the sequence \(\left( x_{n}\right) _{n\geq0}\) is replaced by an approximate one \(\left( \xi_{n}\right) _{n\geq0\text{}}\) where \(\xi_{n}=\varphi^{\ast}\left( \xi_{n-1}\right) ,\ n\geq1\), where \(\left \Vert \varphi \left( x\right) -\varphi^{\ast}\left( x\right) \right \Vert \leq \varepsilon\) in a neighborhood of the solution.

We obtain a result regarding the evaluation of the errors \(\left \Vert \xi_{n}-x^{\ast}\right \Vert \), under the hypothesis that from a certain step, the sequence \(\left( \xi_{n}\right) _{n\geq0}\) is stationary.

Authors

Ion Păvăloiu

Title

Original title (in Romanian)

Evaluarea erorilor în rezolvarea numerică a ecuaţiilor operatoriale

English translation of the title

Error estimation in the numerical solving of operator equations

Keywords

iterative methods; succesive approximations; approximate computations; convergence order; error estimation

PDF

Cite this paper as:

I. Păvăloiu, Evaluarea erorilor în rezolvarea numerică a ecuaţiilor operatoriale, Studii şi cercetări matematice, 9 23 (1971), pp. 1459-1464 (in Romanian).

About this paper

Journal

Studii şi cercetări matematice

Publisher Name

Academia Republicii S.R.

DOI

Not available yet.

Print ISBN

Not available yet.

Online ISBN

Not available yet.

Google Scholar Profile

References

[1] Fujii, M., Remarks to Accelerated Iterative Processes for Numerical Solution of Equations. J. Sci. Hiroshima Univ. Ser. A-I, 27, 97-118. (1963).

[2]. Lankaster P., Error for the Newton – Raphson Method, Numerische Mathematik, 9, 1, 55-68 (1966).

[3] Ostrowski A’M., The Round- off stability  of iterations, Z,A.M.M,, 47, ,77-81 (1967).

[4]. Pavaloiu I., Asupra unor inegalitati recurente si aplicatii ale lor. St. cerc. mat. 8, 19, 1175-1179 (1967).

[5] I. Pavaloiu, Observatii asupra rezolvarii sistemelor de ecuatii cu ajutorul procedeelor iterative. Idem 9, 19, 1289-1298 (1967).

[6] Urabe, M.,  Convergence of Numerical lteratíon of Equations. J. Sci. Hiroshima IJniv. l Ser, A,. 19, 479-489 (1956).

[7] M. Urabe, Solution of Equation by Iteration Process. J. Sci. Hiroshima Univ. Ser. A-I, 26, 77-91 (1962).

Related Posts

Menu